MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 305902.Batch # 4243194.It was reported that the bd needle sftygld 23x1 rb had foreign matter.The following information was provided by the initial reporter: verbatim: 23 g x 1 in needle has a blunt tip.Tried to administer vaccine to patient in right deltoid.Needle did not penetrate the skin.Upon looking at 23 g x1 inch needle, it appeared blunt in a squared shaped.Point of needle appears bent inward.Flakey residue inside plastic cap.No visible injury to patient but she experience discomfort.Asked patient if she was in any pain.Patient denied pain.
 
Additional Manufacturer Narrative
One photo was provided to our quality team for investigation.The photo shows one needle has no needle point.Based on the investigation and with the photo sample analysis the symptom reported is confirmed.Furthermore, a device history record review was completed for provided lot number 4243194.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEEDLE SFTYGLD 23X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21072712
Report Number1213809-2024-01026
Device Sequence Number20934938
Product Code FMI
UDI-Device Identifier30382903059028
UDI-Public(01)30382903059028(11)240830(17)290731(10)4243194
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305902
Device Lot Number4243194
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown